This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
Withdrawl symptoms from Zoloft and weight gain/loss after withdrawl(withdrawal).
I was prescribed 50 mg of Zoloft for situational depression/anxiety symptoms almost two years ago due to a VERY stressful work environment and finishing Grad. School. My current lifestyle has greatly improved-good job, finished school etc. I have always watched my weight and live a healthy lifestyle. Within the last 6 months I have gained about 18 lbs and even with increasing my exercise and watching my diet very closely cannot get the pounds off.
Since my mood and stress level has improved I have decided to go off the Zoloft due to no other explanation for the weight gain. Any suggestions for excersise and diet to get the weight off? Any experience with about how long before the weight will start coming off? I have regular medical checkups etc. Also, I do not lose weight easily and have always watched my intake within reason. I am small framed and about 5'7" tall in my mid-forties. I did have a complete hysterectomy in 99 and take Estratest H/S with no problems.
Are there any serious withdrawl (withdrawal) symptoms to be expected?
You should wean yourself carefully and slowly from the Zoloft...take about 3 weeks, gradually decreasing the dose by taking a pill every other day, then 3 days, then 4 days,etc. No special tips re weight loss except what you are doing, but if still having problems, go to dietwatch.com or to my site, www.thepsychiatristsdiet.com.
Good question. You sound like me! I am hoping some of my weight gain is Zoloft related,too, but at are age, who Knows??? Lifting weights and some cardio (like walking) is your best bet. The strength training will boost your metabolism.
While on Zoloft I gained 30 pounds. It seemed to just come on but thinking back I was nibbleing more than before I started Zoloft. Before Zoloft I never dared to snack.
Now the pounds are falling off with the help of the super amazing South Beach diet. I've lost 14 pounds in two months.
My exercise is limited to walking. I plan to join Curves but don't have the money right now.
I am still tapering from Zoloft after being on 200mg for about four to five years now...I am taking 50mg and am ready to drop to 25 this weekend. one thing I have noticed is that my weight is starting to come off...I have lost five pounds (that doesnt sound like a lot, but I am short so it is) so far and I had to stop exercising for about 2 weeks because I have a shoulder over use injury (from swimming for 40 yrs). This is great...On Zoloft, I too had a lot of apathy and starting to slack off on workouts...I have always been an athlete and I think this was the final straw, I did not feel like working out anymore and like others, just really stayed on the couch watching movies and not really giving a da--! My ego wont have it anymore. I too am waking up to the fact that a lot of behavior that I have been tolerating in others is really intolerable. Boy, it is something to wake up after a five year sleep...It is like being reborn. Next time that I feel depressed, I am going to deal with it without running to the doctor's office. Mine has always been a situational problem and I should have never been medicated for so long if at all.
I have BPPV (dizzy spells caused by scar tissue in inner ear) and my DR wants me off the Zoloft (100mgs day for 13+ years).
I have not taken any Zoloft since Sept 12th 2004 and am feeling great except for the brain zaps, does anyone know what causes them and how long they last. Also hope to lose the weight gained while on Zoloft and regain my energy to walk etc.
My weight has stayed the same. I have been taking Zoloft for only 2 months. I was put on this drug and they told me weight gain was not a huge side effect. I left my home town and put on 60 pounds and became very depressed. I dont want to take something that will make me bigger. I feel fine and my close fit the same but I am huge compaired to 2 years ago. What do I do. Stop taking the Zoloft?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.